MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT HPS; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-2090
Medical Device Problem Codes Overheating of Device (1437); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a photo selective vaporization of the prostate procedure for benign prostatic hyperplasia, the fiber was overheated and stopped working after 9:57 minutes and 31034 joules used.The procedure was completed with another device without patient complications.The fiber was returned and the analysis revealed that the glass cap was detached.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Microscope analysis identified that the fiber glass tip was broken off, and tip did not return.The fiber card indicated that the fiber was recognized by the console and used.A soft joule limit was observed.A soft joule limit is a courtesy message, which, indicates the point at which any fiber removal from the console would invalidate further fiber usage.The fiber was functionally tested with the hene (helium-neon) laser fixture.The testing conducted did not identify signs of breakage along the length of the fiber body.The ifu states: connect the tubing from the sterile saline for irrigation solution to the fiber luer lock connector.Position the saline solution at least 106 cm higher than the level of the endoscope/cystoscope.Increased irrigation flow by means of a saline pressure bag (set to 250 mmhg to 300 mmhg) will further increase liquid cooling effect and may reduce fiber tip damage.Do not bury the tip of the fiber into the tissue.Reduced irrigation fluid flow may result in damage to the fiber.Ensure the distance from the fiber to the tissue is approximately 2 mm (1 to 3 mm).Accumulation of debris may result in over heating of the fiber cap leading to premature fiber degradation or fiber failure.The observed glass tip break is consistent with fiber that experienced tissue adhesion, constant heavy tissue contact, and/or a decrease in the saline cooling flow, which leads to elevated temperature near the laser beam output window.These factors are likely to cause the noted glass tip detachment/separation.Therefore, the investigation is assigned a conclusion code of unintended use error caused or contributed to event.The interaction between the user and device, caused or contributed to the observed fiber tip damage and reported event.

Brand Name
GREENLIGHT HPS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22595815
Report Number2124215-2025-44662
Device Sequence Number9154592
Product Code GEX
UDI-Device Identifier00878953004709
UDI-Public(01)00878953004709(17)250515(10)31624462
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K062719
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2025
Device Model Number0010-2090
Device Catalogue Number0010-2090
Device Lot Number0031624462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown